Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Corpus Christi, TX

August 17, 201410 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Aug 17, 2014, 4:08 AM CDT for 10 counties in Texas. It took effect at Aug 17, 2014, 1:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2014, 4:08 AM CDT (09:08 UTC)
In effect from
Aug 17, 2014, 1:00 PM CDT
Expired
Aug 17, 2014, 5:25 PM CDT
In force
4 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 55 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2971 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2971 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS84 KCRP 170908
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
408 AM CDT SUN AUG 17 2014

...RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS PORTIONS
OF SOUTH TEXAS...

.DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY WILL BE IN
PLACE ACROSS PORTIONS OF SOUTH TEXAS THIS AFTERNOON. THIS WILL
RESULT IN RED FLAG CONDITIONS OVER THE INLAND PORTIONS OF THE
COASTAL BEND...VICTORIA CROSSROADS...AND BRUSH COUNTRY.

TXZ230>232-239>244-246-180000-
/O.NEW.KCRP.FW.W.0007.140817T1800Z-140818T0000Z/
MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
408 AM CDT SUN AUG 17 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR GUSTY WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITY FOR
INLAND PORTIONS OF THE COASTAL BEND...BRUSH COUNTRY...AND VICTORIA
CROSSROADS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* AFFECTED AREA...MCMULLEN...LIVE OAK...BEE...WEBB...DUVAL... 
  JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...REFUGIO. 

* TIMING...1 PM THROUGH 7 PM CDT.

* WIND...SOUTH TO SOUTHEAST GUSTING TO 25 MPH.

* HUMIDITY...20 TO 30 PERCENT INLAND...AND 30 TO 40 PERCENT NEAR
  THE COAST.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

BLAYLOCK
3 follow-up statements
730 
WWUS84 KCRP 170910 CCA
RFWCRP

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
409 AM CDT SUN AUG 17 2014

...RED FLAG CONDITIONS THIS AFTERNOON AND EVENING ACROSS PORTIONS
OF SOUTH TEXAS...

.DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY WILL BE IN
PLACE ACROSS PORTIONS OF SOUTH TEXAS THIS AFTERNOON. THIS WILL
RESULT IN RED FLAG CONDITIONS OVER THE INLAND PORTIONS OF THE
COASTAL BEND AND BRUSH COUNTRY.

TXZ230>232-239>244-246-180000-
/O.COR.KCRP.FW.W.0007.140817T1800Z-140818T0000Z/
MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
409 AM CDT SUN AUG 17 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR GUSTY WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITY FOR
INLAND PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING. 

* AFFECTED AREA...MCMULLEN...LIVE OAK...BEE...WEBB...DUVAL... 
  JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...REFUGIO. 

* TIMING...1 PM THROUGH 7 PM CDT.

* WIND...SOUTH TO SOUTHEAST GUSTING TO 25 MPH.

* HUMIDITY...20 TO 30 PERCENT INLAND...AND 30 TO 40 PERCENT NEAR
  THE COAST.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

BLAYLOCK
898 
WWUS84 KCRP 172038
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
338 PM CDT SUN AUG 17 2014

...RED FLAG CONDITIONS THIS AFTERNOON ACROSS PORTIONS OF SOUTH
TEXAS...

.DRY FUELS...GUSTY WINDS...AND LOW RELATIVE HUMIDITY WILL BE IN
PLACE ACROSS PORTIONS OF SOUTH TEXAS THROUGH THIS AFTERNOON. THIS
WILL RESULT IN RED FLAG CONDITIONS OVER THE INLAND PORTIONS OF THE
COASTAL BEND AND BRUSH COUNTRY.

TXZ230>232-239>244-246-180000-
/O.CON.KCRP.FW.W.0007.000000T0000Z-140818T0000Z/
MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
338 PM CDT SUN AUG 17 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS...DRY FUELS...AND LOW RELATIVE HUMIDITY FOR
INLAND PORTIONS OF THE COASTAL BEND AND BRUSH COUNTRY...

* AFFECTED AREA...MCMULLEN...LIVE OAK...BEE...WEBB...DUVAL... 
  JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...REFUGIO. 

* TIMING...THROUGH 7 PM CDT.

* WIND...SOUTH TO SOUTHEAST GUSTING TO 25 TO 30 MPH.

* HUMIDITY...20 TO 30 PERCENT INLAND...AND 30 TO 40 PERCENT 
  NEAR THE COAST. 

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$
662 
WWUS84 KCRP 172225
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 PM CDT SUN AUG 17 2014

TXZ230>232-239>244-246-172330-
/O.CAN.KCRP.FW.W.0007.000000T0000Z-140818T0000Z/
MCMULLEN-LIVE OAK-BEE-WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
525 PM CDT SUN AUG 17 2014

...RED FLAG WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELED THE
RED FLAG WARNING.

RELATIVE HUMIDITY VALUES REMAIN ELEVATED ACROSS COASTAL PLAINS AND
WILL CONTINUE TO INCREASE THROUGH THE REMAINDER OF THE DAY.
ACROSS THE BRUSH COUNTRY...WHERE RELATIVE HUMIDITY VALUES ARE THE
LOWEST...WIND SPEEDS CONTINUE TO REMAIN BELOW RED FLAG WARNING
THRESHOLDS. WHEN WIND SPEEDS INCREASE EARLY THIS EVENING...DUE TO
THE ARRIVAL OF THE SEABREEZE...RELATIVE HUMIDITY VALUES WILL
RAPIDLY INCREASE. THUS...THE RED FLAG WARNING HAS BEEN CANCELED.

$$

HART

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Aug 17, 12:24 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 17, 12:24 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 AM CDT SUN AUG 17 2014

.DISCUSSION...UPDATED FOR 06Z AVIATION.

&&

.AVIATION...BREEZY VFR CONDITIONS EXPECTED THROUGHOUT THE DAY AT
ALL TERMINALS...WITH SOME TEMPO MVFR DUE TO CEILINGS AT KALI AND
KVCT BEFORE DAWN THIS MORNING. WINDS SHOULD STAY ELEVATED WELL
INTO THE EVENING TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    98  79  98  80  97  /  10  10  10  10  10
VICTORIA         101  77  99  78  99  /  10  10  10  10  10
LAREDO           103  80 104  80 104  /  10  10  10  10  10
ALICE            102  78 100  79 100  /  10  10  10  10  10
ROCKPORT          94  81  92  82  92  /  10  10  10  10  10
COTULLA          102  78 103  78 103  /  10  10  10  10  10
KINGSVILLE       101  79 100  80  98  /  10  10  10  10  10
NAVY CORPUS       92  82  93  82  90  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

IB/90...AVIATION
Hazardous weather outlook, Aug 16, 7:55 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
755 PM CDT SAT AUG 16 2014

GMZ230-235-250-255-270-275-180100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
755 PM CDT SAT AUG 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR AREA BAYS AND WATERWAYS
UNTIL 10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE NEAR AND OFFSHORE WATERS UNTIL 4 AM CDT SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL WATERS
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ229>234-239>247-180100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
755 PM CDT SAT AUG 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE COASTAL BEND WEDNESDAY.

MAXIMUM HEAT INDEX VALUES EXCEEDING 110F ARE POSSIBLE OVER PORTIONS
OF THE COASTAL BEND SUNDAY. MAXIMUM HEAT INDEX VALUES OF 105 TO 109
WILL BE POSSIBLE MONDAY THROUGH THURSDAY.

ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR DURING THE AFTERNOON
HOURS OVER PORTIONS OF THE RIO GRANDE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 3:52 AM CDTSmall Craft AdvisoryCRP17 hr
Aug 17, 4:15 AM CDTHeat AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more13 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.